MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XXL 360 10MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XXL 360 10MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036181040
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/22/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during coil embolization of an aneurysm located on the internal iliac artery, the coil (subject device) was prematurely detached at the detachment zone.The coil proximal tail was still inside the microcatheter when the premature detachment occurred and half of the coil was outside the microcatheter.The coil was removed with the microcatheter as one unit.There were no clinical consequences to the patient.
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.Visual examination of the returned device revealed that the delivery wire was kinked/bent likely due to handling damage that limited the performance of the device during the procedure.I was also noted that the main coil was prematurely detached/separated due to a physical break at the detachment zone.Based on the information received, the main coil was confirmed to have detached due to a physical break at the detachment zone, and the tortuosity of the anatomy was noted to be severe.It is likely that the device was damaged during use resulting in the reported prematurely detachment.An assignable cause of procedural factors will be assigned to this reported and analyzed prematurely detachment.Expiration date: updated.Device evaluated by mfg: updated.Summary attached: added.Manufacturing date: updated.
 
Event or Problem Description

Brand Name
TARGET XXL 360 10MM X 40CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key7700503
Report Number3008881809-2018-00310
Device Sequence Number903665
Product Code HCG
UDI-Device Identifier07613327128406
UDI-Public07613327128406
Combination Product (Y/N)N
PMA/510(K) Number
K161429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2021
Device Catalogue NumberM0036181040
Device Lot Number20371936
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2018
Initial Date Received by Manufacturer 06/22/2018
Supplement Date Received by Manufacturer08/29/2018
Initial Report FDA Received Date07/18/2018
Supplement Report FDA Received Date09/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1